# SDR JU8S20210420255

- Difficulty date: April 14, 2021
- Submitted: April 20, 2021
- Operation: General aviation
- Aircraft: N533KS
- Make and model: Cessna 172S
- Aircraft serial: 172S11240
- Aircraft time: 3,737 hours
- Engine: Lyc IO360L2A
- Engine time: 1,497 hours
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Impulse Coupling
- Part number: M3163
- Part serial: DOM10092019
- Condition: Loose
- Location: Engine Accessory
- Part time: 502 hours
- Component: Magneto, Champion
- Component part number: 4371
- Stage of operation: UK
- How discovered: V
- Nature of condition: P
- Precautionary procedure: K

## Discrepancy

THIS ISSUE RELATES SPECIFICALLY TO THE CHAMPION MAGNETO IMPULSE COUPLING PART NUMBER M3163 INSTALLED IN THE CHAMPION PART NUMBER 4371 MAGNETOS.  ON 10-14-2019, REVISED 02-14-2020 CHAMPION ISSUED SB2-19A WHICH DEALS WITH IMPULSE COUPLING RIVETS LOOSENING IN SERVICE RELATIVE TO FACTORY PLACEMENT."  PER THE SB, "IMPULSE COUPLING REPLACEMENT KITS MANUFACTURED BETWEEN FEB 26,2015 AND FEB 1, 2019" ARE AFFECTED.  ON 1-15-2020, MAGNETO P/N 4371, S/N 17090050 HAD AN IMPULSE COUPLING P/N M3163 REPLACED WITH A NEW PART DATE OF MANUFACTURE 10-09-2019.  ON 4-14-2021 THIS COUPLING WAS INSPECTED AFTER ONLY 501.9 HOURS SINCE REPLACEMENT AND THE RIVETS WERE FOUND TO BE LOOSE.  THIS DEFECT OCCURRED IN A DATE CODE THAT WAS MANUFACTURED OUTSIDE OF THE AFFECTS PARTS CALLED OUT IN CHAMPION SB2-19A.
